Alert archive / Wisconsin / Gale Warnings in 2009

Gale Warning 13, NWS Green Bay, WI

December 8, 2009

NWS Green Bay, WI issued this gale warning at Dec 8, 2009, 4:16 AM CST. It took effect at Dec 8, 2009, 9:00 PM CST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 8, 2009, 4:16 AM CST (10:16 UTC)
In effect from
Dec 8, 2009, 9:00 PM CST
Expired
Dec 10, 2009, 4:07 AM CST
In force
31 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WHUS73 KGRB 081016
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
416 AM CST TUE DEC 8 2009

...INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TONGIHT
THROUGH WEDNESDAY NIGHT...

. AN INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN
TONIGHT THROUGH WEDNESDAY NIGHT.

LMZ521-522-541>543-081830-
/O.UPG.KGRB.GL.A.0004.091209T0300Z-091210T0600Z/
/O.NEW.KGRB.GL.W.0013.091209T0300Z-091210T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
416 AM CST TUE DEC 8 2009

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

EAST WINDS WILL INCREASE TO 30 KNOTS BY LATE TODAY...THEN TURN
NORTHEAST AND INCREASE TO 40 KNOTS BY LATE TONIGHT. WINDS SHOULD
TEMPORARILY DIMINISH FOR A TIME MID-MORNING WEDNESDAY...BEFORE
INCREASING TO GALE FORCE AGAIN...THIS TIME FROM THE WEST...LATE
WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JS
9 follow-up statements
188 
WHUS73 KGRB 081656
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1056 AM CST TUE DEC 8 2009

...INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TONIGHT
THROUGH WEDNESDAY NIGHT...

. AN INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN
TONIGHT THROUGH WEDNESDAY NIGHT.

LMZ521-522-541>543-090100-
/O.CON.KGRB.GL.W.0013.091209T0300Z-091210T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1056 AM CST TUE DEC 8 2009

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST THURSDAY. 

EAST WINDS WILL INCREASE TO 30 KNOTS BY EARLY EVENING...THEN TURN
NORTHEAST AND INCREASE TO 40 KNOTS BY LATE TONIGHT. WINDS SHOULD
TEMPORARILY DIMINISH FOR A TIME MID-MORNING WEDNESDAY...BEFORE
INCREASING TO GALE FORCE AGAIN...THIS TIME FROM THE WEST...LATE
WEDNESDAY AFTERNOON. WAVES WILL BUILD TO 8 TO 12 BY LATE TONIGHT
THROUGH MUCH OF WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
554 
WHUS73 KGRB 082209
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
409 PM CST TUE DEC 8 2009

...INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TONIGHT
THROUGH WEDNESDAY NIGHT...

.AN INTENSE STORM SYSTEM FROM THE SOUTHERN PLAINS WILL MOVE TO 
NORTHEAST ILLINOIS AND FAR SOUTHEAST WISCONSIN OVERNIGHT...THEN
ON TO LOWER MICHIGAN ON WEDNESDAY. THIS STORM WILL BRING GALE
FORCE WINDS TO LAKE MICHIGAN AND THE BAY OF GREEN BAY TONIGHT
THROUGH WEDNESDAY NIGHT.

LMZ521-522-541>543-090615-
/O.CON.KGRB.GL.W.0013.091209T0300Z-091210T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
409 PM CST TUE DEC 8 2009

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST THURSDAY. 

NORTHEAST WINDS WILL INCREASE TO 35 KNOT GALES ACROSS THE REGION 
BY MIDNIGHT...AND THEN WILL TURN MORE NORTH INCREASE TO 40 KNOT
GALES BY DAYBREAK WITH GUSTS UP TO 45 KTS POSSIBLE. WAVES IN
RESPONSE SHOULD BUILD TO 4 TO 8 FEET BOTH ON THE BAY AND NEARSHORE
WATERS OF LAKE MICHIGAN BEFORE DAWN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
232 
WHUS73 KGRB 090225
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
825 PM CST TUE DEC 8 2009

...INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TONIGHT
THROUGH WEDNESDAY NIGHT...

.AN INTENSE STORM SYSTEM FROM THE SOUTHERN PLAINS WILL MOVE 
TO NORTHEAST ILLINOIS TOWARD DAYBREAK...THEN ON TO LOWER 
MICHIGAN ON WEDNESDAY. THIS STORM WILL BRING GALE FORCE WINDS
TO LAKE MICHIGAN AND THE BAY OF GREEN BAY OVERNIGHT THROUGH
WEDNESDAY NIGHT.

LMZ521-522-541>543-091200-
/O.CON.KGRB.GL.W.0013.091209T0300Z-091210T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
825 PM CST TUE DEC 8 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

EAST WINDS WILL BECOMING NORTHEAST...AND INCREASE TO 35 KNOT
GALES ACROSS THE REGION OVERNIGHT...WITH GUSTS OF 40 TO 45 
KNOTS POSSIBLE. THE WINDS WILL THEN TURN MORE NORTH ON WEDNESDAY
MORNING...AND INCREASE UP TO 40 KNOT GALES WITH GUSTS UP TO 
45 KNOTS. WAVES IN RESPONSE SHOULD BUILD TO 4 TO 8 FEET ON 
BOTH THE BAY AND NEARSHORE WATERS OF LAKE MICHIGAN BEFORE
DAWN...THEN INCREASE TO 6 TO 10 FEET ON THE LAKE ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE 
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
449 
WHUS73 KGRB 090928
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
328 AM CST WED DEC 9 2009

...INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TODAY
AND TONIGHT...

.AN INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TODAY
AND TONIGHT. WINDS WILL BE FROM THE NORTHEAST THIS MORNING...THEN
BACK TO THE W BY LATE TONIGHT.

LMZ521-522-541>543-091730-
/O.CON.KGRB.GL.W.0013.000000T0000Z-091210T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
328 AM CST WED DEC 9 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

NORTHEAST GALES TO GALES TO 40 KTS...WITH A FEW STORM FORCE GUSTS
TO 50 KNOTS...ARE EXPECTED THIS MORNING. WINDS WILL BACK TO
NORTHWEST GALES AT 35 KNOTS BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JS
927 
WHUS73 KGRB 091703
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1103 AM CST WED DEC 9 2009

...INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TODAY
AND TONIGHT...

.AN INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TODAY
AND TONIGHT. WINDS WILL BE FROM THE NORTHEAST THIS MORNING...THEN
BACK TO THE W BY LATE TONIGHT.

LMZ521-522-541>543-100115-
/O.CON.KGRB.GL.W.0013.000000T0000Z-091210T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1103 AM CST WED DEC 9 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

NORTHEAST GALES TO GALES TO 40 KTS...WITH A FEW STORM FORCE GUSTS
TO 50 KNOTS...ARE EXPECTED THIS MORNING. WINDS WILL BACK TO
NORTHWEST GALES AT 35 KNOTS BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
969 
WHUS73 KGRB 091706
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1106 AM CST WED DEC 9 2009

...INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TODAY
AND TONIGHT...

.AN INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TODAY
AND TONIGHT. WINDS WILL BE FROM THE NORTH THIS AFTERNOON THEN
BACK TO THE W BY LATE TONIGHT.

LMZ521-522-541>543-092300-
/O.CON.KGRB.GL.W.0013.000000T0000Z-091210T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1106 AM CST WED DEC 9 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

NORTHEAST GALES TO 40 KTS...WITH A FEW STORM FORCE GUSTS TO 50
KNOTS...ARE EXPECTED EARLY THIS AFTERNOON. WINDS WILL BACK TO
NORTHWEST GALES AT 35 KNOTS BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
366 
WHUS73 KGRB 092218
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
418 PM CST WED DEC 9 2009

...GALE FORCE WINDS TO CONTINUE TONIGHT...

.AN INTENSE STORM SYSTEM WILL MOVE INTO SOUTHERN ONTARIO
TONIGHT...KEEPING A TIGHT PRESSURE GRADIENT ACROSS THE AREA.
THIS WILL KEEP THE GUSTY NORTHWEST GALE FORCE WINDS ACROSS THE
AREA.

LMZ521-522-541>543-100630-
/O.CON.KGRB.GL.W.0013.000000T0000Z-091210T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
418 PM CST WED DEC 9 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

NORTHEAST GALES TO 35 KNOTS ARE EXPECTED TO CONTINUE TONIGHT.
WAVES UP TO 8 FEET ARE POSSIBLE ACROSS NORTHERN DOOR COUNTY. SMALL
CRAFT CONDITIONS ARE LIKELY ON THURSDAY AS WEST WINDS UP TO 30
KNOTS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
BERSCH
642 
WHUS73 KGRB 100338
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
938 PM CST WED DEC 9 2009

...GALE FORCE WINDS DIMINISHING BUT WILL REMAIN GUSTY THROUGH THE
NIGHT... 

.AN INTENSE STORM SYSTEM WILL CONTINUE TO MOVE AWAY FROM THE
REGION TONIGHT...ALLOWING THE PRESSURE GRADIENT TO EASE...AND THE
GALE FORCE WINDS TO COME TO AN END OVERNIGHT. HOWEVER...GUSTY WEST
WINDS ARE EXPECTED TO CONTINUE ON THURSDAY.

LMZ521-522-541>543-101145-
/O.CON.KGRB.GL.W.0013.000000T0000Z-091210T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
938 PM CST WED DEC 9 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

NORTHEAST GALES TO 35 KNOTS ARE EXPECTED TO CONTINUE
TONIGHT...THEN DIMINISH TOWARD MORNING. WAVES OF 3 TO 6 FEET ARE
POSSIBLE. SMALL CRAFT CONDITIONS ARE LIKELY ON THURSDAY AS WEST
WINDS UP TO 30 KNOTS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
BERSCH
913 
WHUS73 KGRB 101007
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
407 AM CST THU DEC 10 2009

LMZ521-522-541>543-101815-
/O.CAN.KGRB.GL.W.0013.000000T0000Z-091210T1200Z/
/O.NEW.KGRB.SC.Y.0071.091210T1007Z-091212T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
407 AM CST THU DEC 10 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST FRIDAY
NIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST FRIDAY
NIGHT. THE GALE WARNING HAS BEEN CANCELLED. 

WEST WINDS WERE SLOWLY SUBSIDING. WINDS TO 30 KNOTS ARE EXPECTED
TODAY AND TONIGHT...WITH 15 TO 25 KNOT WEST WINDS EXPECTED FRIDAY
AND FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 8, 3:28 AM CST, 48 minutes earlier.

Area forecast discussion, Dec 8, 3:28 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
328 AM CST TUE DEC 8 2009

...MAJOR SNOWSTORM TO AFFECT THE AREA THE NEXT COUPLE DAYS...NO
CHANGES TO HAZARD /HEADLINE/ TYPES OR TIMING WITH THIS ISSUANCE...

.SYNOPSIS...HIGHLY AMPLIFIED LNGWV PATTERN IN PLACE ACRS NOAM.
SHARP UPR RIDGE ALONG THE WEST COAST...WITH DEEP DOWNSTREAM TROF
OVER THE DESERT SW. MAJOR SHRTWV AND SPEED MAX LOCATED IN THE BASE
OF THE TROF. VERY LONG WAVELENGTH DOWNSTREAM TO THE NEXT LNGWV
FEATURE WL ALLOW EJECTING SHRTWV AND ASSOC CYCLONE TO PULL THE
TROF AXIS EWD INTO THE GREAT LAKES RGN. LNGWV TROF REMAINING OVER
THE NRN CONUS IN THE WAKE OF THE STORM WL GRADUALLY BROADEN DURING
THE REMAINDER OF THE FCST PERIOD. BUT WITH WRN RIDGE HANGING
TOUGH...ARCTIC HIGH PRESSURE SHOULD CONT TO RIDGE INTO THE NRN
PLAINS.

PCPN AMNTS SHOULD END UP ABV NORMAL DUE TO INTENSE CYCLONE THAT WL
CROSS THE REGION THE NEXT FEW DAYS. TEMPS WL START OUT NEAR
NORMAL...THEN DROP BELOW NORMAL AS COLD AIR IS DRIVEN SWD BEHIND THE
DEPARTING CYCLONE...THEN WL PROBABLY MODERATE SOME BUT STILL REMAIN
SOMEWHAT BLO NORMAL FOR THE REST OF THE PERIOD.
&&

.SHORT TERM...TDA/TNGT/WED. INTENSE CYCLONE THAT WL DRIVE NEWD FM
THE SRN PLAINS AND INTO THE GREAT LAKES RGN BY WED AFTN IS LIKELY
TO BE OF A CLASS THAT IS ONLY SEEN A FEW TIMES A DECADE. SYSTEM
HAS SOME SIMILARITIES TO 04 JAN 82 /MKE/...30 NOV 85 /GRB/...AND
15 DEC 87 /MKE/ SNOWSTORMS. NEGATIVELY TILTED SHRTWV WL RESULT IN
RAPID DEEPENING OF THE CYCLONE AS IT HEADS NE OVERNIGHT. GFS THE
MOST CONSISTENT WITH THE TRACK...BUT THINK SYSTEM WL TRACK A
LITTLE FARTHER NW THAN SHOWN ON GFS...PROBABLY UP TO NEAR MKE BY
12Z WED. OVERALL...GOING FCST IN PRETTY GOOD SHAPE SO NO CHANGES
TO HEADLINES AND MAIN CHGS WERE TO ADD TEMPORAL RESOLUTION TO
GRIDS FOR TDA/TNGT. THINK AXIS OF HEAVIEST SNOWFALL WL BE A LITTLE
FARTHER W THAN WHAT WE HAD GOING. PULLED AMNTS DOWN ON THE
LAKESHORE BY LOWERING SNOW-TO-WATER RATIOS. ALSO ADDED MENTION
THAT SNOW COULD BE MIXED WITH SOME RAIN NEAR THE LAKESHORE LATE
TNGT AND EARLY WED. BUT EVEN AFTER THOSE CHGS...SNOW TOTALS IN NEW
SNOWFALL GRIDS STILL PRETTY MUCH FIT INTO RANGES SET FORTH IN WSW
OF PREV FCST...SO WL STAY THE COURSE WITH THOSE AMNTS IN WSW
PRODUCT FOR NOW.

LIGHT SNOWS STREAKING OUT AHEAD OF THE STORM WERE ADVANCING ACRS IA
EARLY THIS MORNING. THOSE SHOULD OVERSPREAD THE AREA DURING THE
DAY...PERHAPS A LITTLE FASTER THAN EARLIER EXPECTED. ALSO BUMPED
TIMING OF INITIAL CHC POPS UP ALONG THE LAKESHORE AS RADAR MOSAIC
INDICATED MESOSCALE LAKE BAND ON THE ERN SHORE OF THE LAKE ACRS FROM
KEWAUNEE. ONCE WINDS FLIP ARND TO THE E...SOME FLURRIES OR SNOW
SHOWERS COULD BACK UP INTO THE WRN SHORE OF THE LAKE.

WELL DEFINED LINKED JET STRUCTURE WL BE IN PLACE TNGT. WAVELENGTH OF
EJECTING SHRTWV WL SHORTEN WITH TIME AS STG WAA CAUSES BUILDING
DOWNSTREAM RIDGE TO TRY AND WRAP BACK ARND THE SYSTEM. THE RESULT
WL BE INTENSE UPPER DIVERGENCE AFTER 06Z TNGT...AND THAT SHOULD
RESULT IN HEAVY SNOW SPREADING NWD ACRS THE AREA. WINDS WILL ALSO
BE ON THE INCREASE AS DEEPENING SFC LOW HEADS TOWARD FAR SE WI.
VERY CONCERNED THERE WL BE A PERIOD OF BLIZZARD CONDITIONS OVER
E-C WI LATE TNGT AND EARLY WED AS WINDS SWING AROUND THROUGH 040
DIRECTION AND COME RIGHT DOWN THE UNFROZEN BAY. CONSIDERED UPGRADE
TO BLIZZARD WARNING...BUT THAT WL ONLY BE PART OF THE EVENT...AND
WINDS WL PROBABLY DIMINISH RIGHT AFTER THAT AS SFC LOW STARTS TO
GET IN SO CLOSE THAT GRADIENT RELAXES. WL LEAVE IT FOR DAY SHIFT
TO MAKE FINAL DECISION ON POSSIBLE UPGRADE. IT/S ALSO NOT OUT OF
THE QUESTION THERE WL BE SOME THUNDER AT THE LEADING EDGE OF THE
DRY SLOT PUNCHING NWD TOWARD E-C WI.

WL BE COMING OUT WITH VERY STRONGLY WORDED WSW/SPS PRODUCT LATER
THIS MORNING TO MAKE SURE WE GET THE WORD OUT THAT THIS IS GOING TO
BE A VERY HIGH END EVENT.

.LONG TERM...WEDNESDAY NIGHT THRU NEXT MONDAY. AFTER THE
EXCITEMENT OF THE STRONG STORM TUESDAY NIGHT AND WEDNESDAY...
THE WEATHER WILL GET QUITE A BIT QUIETER.

DRY AND COLD NORTHWEST FLOW WILL PRETTY MUCH PREVAIL THURSDAY AND
FRIDAY. WE MIGHT GET CLOSE TO WIND CHILL ADVISORY CRITERIA BUT
WILL NOT MENTION IN FORECAST AS WE WANT PEOPLE TO CONCENTRATE ON
THE UPCOMING WIND AND SNOW. WE MIGHT HAVE TO INCLUDE MENTION OF
WIND CHILLS ONCE THE SNOW ENDS AND THE WINTER STORMS WARNINGS HAVE
ENDED.

WINDS ARE GENERALLY TOO WESTERLY FOR SIGNIFICANT LAKE EFFECT SNOW
IN VILAS COUNTY DESPITE THE MORE THAN ADEQUATE INSTABILITY. UPPER
TROUGH FORECAST TO SWING THROUGH SATURDAY OR SATURDAY NIGHT AND
BRING A REINFORCING PUSH OF COLD AIR. NOT MUCH MOISTURE AVAILABLE
FOR FOR PRECIPITATION SO WILL LEAVE FORECAST DRY.
&&

.AVIATION...VFR CONDITIONS ACRS THE AREA NOW...AND WL PROBABLY LAST
MOST OF THE MORNING. THEN THINGS WL DETERIORATE THIS AFTN...ALL
THE WAY DOWN TO THE VLIFR TNGT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING FROM NOON TODAY TO MIDNIGHT CST WEDNESDAY
NIGHT FOR WIZ030-031-035>040-045-048>050-

WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
WEDNESDAY NIGHT FOR WIZ005-010>013-018>022-073-074-

&&

SKOWRONSKI/RDM
Hazardous weather outlook, Dec 7, 3:49 PM CST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
349 PM CST MON DEC 7 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
349 PM CST MON DEC 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A STRONG STORM SYSTEM IS FORECAST TO DEVELOP OVER THE SOUTHERN
PLAINS ON TUESDAY...AND TRACK INTO THE CENTRAL GREAT LAKES ON
WEDNESDAY. THIS STORM TRACK WOULD BRING HEAVY SNOW ACROSS MUCH OF
THE MIDWEST AND WESTERN GREAT LAKES. IN ADDITION TO THE SNOW...
GUSTY NORTHWEST WINDS ON WEDNESDAY WILL RESULT IN BLOWING AND
DRIFTING OF THE SNOW. VISIBILITIES COULD BE SEVERELY REDUCED
ESPECIALLY IN OPEN AREAS. PLEASE SEE THE LATEST WINTER WEATHER
STATEMENTS FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

LMZ521-522-541>543-082200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
349 PM CST MON DEC 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

GALE WARNINGS MAY BE NECESSARY TUESDAY NIGHT THROUGH THURSDAY
NIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE REGION.
PLEASE SEE THE LATEST MARINE HEADLINES FOR MORE DETAILS.

MG/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 3:40 PM CSTBlizzard WarningGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 10 more24 hr

Nearby

Gale Warnings in Wisconsin, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.